Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 10, 2000, 2:18 AM CDT for Logan County, Stutsman County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 2000, 2:18 AM CDT (07:18 UTC)
- Expired
- Jun 10, 2000, 3:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227 WUUS53 KBIS 100719 SVRBIS NDC047-093-100800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 218 AM CDT SAT JUN 10 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA SOUTH CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 300 AM CDT * AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF GACKLE...OR ABOUT 37 MILES SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GACKLE AT 225 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4657 9938 4644 9918 4669 9883 4682 9900
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM CDT, 10 hours 48 minutes earlier.
Area forecast discussion, Jun 9, 3:30 PM CDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT FRI JUN 9 2000 MAIN FORECAST ISSUE...SEVERE WEATHER TONIGHT STRONG CAPPING OVER MUCH OF SRN ND WI +15C OVER BIS THIS AM AND PROGGED CAP OF +16 OR MORE ATTM. PROGGED CAP BEGINS TO ERODE BEFORE 00Z IN NWRN ND...AND SVR TSTMS IN NWRN/N CNTRL ND ATTM CONFIRMS THIS. EXPECT CAP TO ERODE IN SWRN ND BY EARLY EVE...AND DURING EVE IN S CNTRL AND CONTINUE TO ERODE EWD AS SFC LOW THAT IS AT CNTRL/WRN ND/SD BORDER MOVES NEWD TO BIS-JMS BY 06Z. MAIN VORT DOES NOT REACH SWRN ND UNTIL AFT 00Z...AND DOES NOT APPROACH CNTRL ND UNTIL 12Z SAT. WL GO TSTMS...SOME SVR TON...WITH CONTINUING CHC TSTMS SAT MORNING. AFTER SFC LOW MOVES EWD AND DEEPENS WL SEE STRONG NWLY WINDS DEV FOR SAT. NEXT CHC PCPN IS FOR SUN AS LARGE H5 LOW OVER THE PAC NW MOVES OUT INTO THE PLAINS AND A SFC LOW DEVS CNTRL PLAINS WI INVERTED TROUGH OVER DAKOTAS. H5 LOW DOMINATES SWX OVER ND THROUGH TUES...SO A BIT COOLER WI CHC SHOWERS AND TSTMS. THEN DRY FOR WED. .BIS...NONE. VINING
In the hours before
Special weather statement, Jun 9, 11:01 PM CDT, 3 hours 17 minutes before
NDZ031>035-040>045-100430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1101 PM CDT FRI JUN 9 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 423 FOR PARTS OF NORTH DAKOTA HAS EXPIRED... THIS SEVERE THUNDERSTORM WATCH WAS IN EFFECT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. IT WAS ALLOWED TO EXPIRE...AT 1100 PM CDT. THUNDERSTORMS WILL BE SCATTERED OVER THE AREA TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE. JP MARTIN NNNN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:26 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 49 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.